[Drug-induced pneumonitis with eosinophilic infiltration due to tosufloxacin tosilate]
Related Experiment Video
Updated: Oct 2, 2026

Histological Quantification to Determine Lung Fungal Burden in Experimental Aspergillosis
Published on: March 9, 2018
N Kimura1, E Miyazaki, O Matsuno
1Third Department of Internal Medicine, Oita Medical University, Japan.
Abstract:
A 74-year-old man had been given tosufloxacin tosilate for the treatment of acute bronchitis on December 6,1996. Seven days after initiating tosufloxacin tosilate treatment, the patient developed headache and a high fever. He was admitted for dyspnea and generalized erythema. Chest X-ray and chest CT revealed multiple patchy infiltrates in both lung fields and minimal pleural effusion. Bronchoalveolar lavage fluid showed a marked increase in total cell number, and in the percentages of lymphocytes, neutrophils and eosinophils. Transbronchial lung biopsy specimens demonstrated prominent eosinophilic infiltration of the alveolar walls and spaces with fibrin formation. With the tentative diagnosis of drug-induced pneumonitis, all drug administration was discontinued and the patient was treated with corticosteroid. Following the initiation of corticosteroid treatment, dyspnea and erythema improved quick and chest X-rays became clear. The challenge test for tosufloxacin tosilate obtained positive results. Based on these findings, a diagnosis of eosinophilic pneumonia due to tosufloxacin tosilate was made. To our knowledge, no previous cases of pulmonary hypersensitivity to tosufloxacin tosilate have been reported.
Related Concept Videos
COPD: Management Using Bronchodilators and Corticosteroids
Pulmonary Tuberculosis V
Latent tuberculosis infection occurs when TB bacteria are present in a person's body, but are not causing illness or symptoms. It is not contagious, and preventive treatment is crucial to avoid the progression...
Pneumothorax-II
Clinical Manifestations:
Atypical Pneumonia
Inhibitors of Bacterial DNA Synthesis
Pneumonia I: Introduction
